Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Uniqueness of plane embeddings of special curves


Authors: Shreeram S. Abhyankar and Avinash Sathaye
Journal: Proc. Amer. Math. Soc. 124 (1996), 1061-1069
MSC (1991): Primary 13B10, 13B25, 14C40, 14H20
MathSciNet review: 1317027
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a family of special affine plane curves, it is shown that their embeddings in the affine plane are unique up to automorphisms of the affine plane. Examples are also given for which the embedding is not unique. We also discuss the Lin-Zaidenberg estimate of the number of singular points of an irreducible curve in terms of its rank. Formulas concerning the rank of the curve lead to an alternate simpler version of the proof of the Epimorphism Theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13B10, 13B25, 14C40, 14H20

Retrieve articles in all journals with MSC (1991): 13B10, 13B25, 14C40, 14H20


Additional Information

Shreeram S. Abhyankar
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: ram@cs.purdue.edu

Avinash Sathaye
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506
Email: sohum@math.uky.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03254-6
PII: S 0002-9939(96)03254-6
Received by editor(s): October 24, 1994
Additional Notes: This work was partly supported by NSF grant DMS 91–01424 and NSA grant MDA 904–95–H–1008.
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1996 American Mathematical Society